MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI ASTATO XS 20; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI ASTATO XS 20; PERIPHERAL GUIDE WIRE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.There was one similar event reported from this lot (reported as mfr report #: 3003775027-2019-00158) that was likely attributed to anatomy, and therefore, concluded as not product quality problem.Lot history records review found no indication of product deficiency.Referring to known similar events, it was presumed that unidirectional torsion and/or repeated pushing/pulling manipulation likely applied on the guide wire while its tip was being caught possibly by the lesion.When the accumulated stress exceeded the product's design limit, it led the guide wire to become fractured and separated.It was concluded that this event was not attribute to product quality.Instructions for use (ifu) states: - [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire; - [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; and, - [malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
Uf report #: (b)(4) was received.It was reported that during a lower extremity intervention the guide wire fractured, leaving the tip of the wire in the body enclosed in the stent that was placed over the lesion.
 
Additional Manufacturer Narrative
Lot history review revealed no anomaly relating to the reported event.There was one similar event reported from this lot (reported as mfr report #: 3003775027-2019-00160) that was likely attributed to anatomy, and therefore, concluded as not product quality problem.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI ASTATO XS 20
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key9126811
Report Number3003775027-2019-00158
Device Sequence Number2332668
Product Code DQX
UDI-Device Identifier04547327088305
UDI-Public(01)04547327088305(17)211031(10)181119A181
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberN/A
Device Catalogue NumberPAGH143392
Device Lot Number181119A181
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer09/18/2019
09/18/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/01/2019
01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age76 YR